MAUDE Adverse Event Report: Beckman Coulter, Inc ACCESS 2 IMMUNOASSAY ANALYZER; analyzer, chemistry (photometric, discrete), for clinical use

Beckman Coulter, Inc ACCESS 2 IMMUNOASSAY ANALYZER; analyzer, chemistry (photometric, discrete), for clinical use
Catalog Number 81600N
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A1: the full patient identifier is (b)(6).A2, a3, a4, a5 and a6: the customer did not supply patient demographics such as age, date of birth, sex, weight, ethnicity or race.H3 and h6: as part of the investigation, the lss corrected the hstni sample unit configuration.After the sample units were modified to the appropriate setting, hstni results returned to expected values, confirming normal assay performance.Beckman coulter product security was also consulted regarding the modified apf software; however, the review did not confirm a product cybersecurity event or incident.The investigation concluded that the cause of the event was user error, as the customer did not ensure consistency between plasma and serum sample unit settings and did not recognize the unit discrepancy when reviewing results.The issue was resolved through correction of the assay unit settings, the customer accepted the resolution, and no further action was required.Retrospective mdr submission under capa-001570.The complaint was reassessed using beckman coulter's revised mdr malfunction reportability methodology and was determined to be reportable.This report is being submitted as part of capa-001570 remediation activities.
 
Event or Problem Description
The customer reported receiving unexpectedly high access hstni (part number b52699) patient results on an access 2 analyzer (serial number (b)(6)).No adverse patient impact, injury, exposure, misdiagnosis, or mistreatment was reported in connection with this event.Following the complaint, a beckman coulter laboratory solution specialist (lss) was dispatched to investigate the issue.During troubleshooting, the lss learned that the elevated hstni results occurred after testing a bnp assay that utilized a third-party reagent.Further investigation determined that the apf software modified by the third-party manufacturer was being used for bnp testing.The bnp assay was configured to use plasma units (pg/ml), while the hstni assay was configured to use serum units (ng/ml).The investigation found that after bnp testing was performed, the hstni assay unit setting changed from serum units (ng/ml) to plasma units (pg/ml).The customer did not recognize this unit change when reviewing results and did not convert the plasma-based results to the appropriate serum units, leading to the perception of falsely elevated hstni results.No hardware errors, assay-specific performance issues, or other system-related problems were reported.System performance data, including system checks, calibration, and quality control results at the time of the event, were not available for review.

Brand Name
ACCESS 2 IMMUNOASSAY ANALYZER
Common Device Name
analyzer, chemistry (photometric, discrete), for clinical use
Manufacturer (Section D)
Beckman Coulter, Inc
1000 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
Beckman Coulter, Inc
1000 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
shama agtey
1000 lake hazeltine drive
chaska 55318
+1(952)491-6938
MDR Report Key50856719
Report Number2122870-2026-00226
Device Sequence Number9652061
Product Code JJE
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K172787
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number81600N
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2024
Initial Report FDA Received Date09/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown